Alert archive / Alaska / High Wind Watches in 2009
High Wind Watch 2, NWS Anchorage, AK
NWS Anchorage, AK issued this high wind watch at Jan 15, 2009, 4:00 PM AKST. It took effect at Jan 16, 2009, 8:00 AM AKST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 15, 2009, 4:00 PM AKST (01:00 UTC)
- In effect from
- Jan 16, 2009, 8:00 AM AKST
- Expired
- Jan 15, 2009, 10:11 PM AKST
- In force
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK72 PAFC 160100 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 400 PM AKST THU JAN 15 2009 AKZ161-161400- /X.NEW.PAFC.HW.A.0002.090116T1700Z-090117T0200Z/ BRISTOL BAY- INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK... PILOT POINT 400 PM AKST THU JAN 15 2009 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. A LOW PRESSURE SYSTEM MOVING IN FROM THE NORTH PACIFIC WILL BRING STRONG WINDS TO BRISTOL BAY. WINDS ARE EXPECTED TO REACH 40 TO 60 MPH WITH POSSIBLE GUSTS TO 80 MPH. STRONGEST WINDS WILL BE IN CHANNELED AREAS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$
1 follow-up statement
000 WWAK72 PAFC 160711 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1011 PM AKST THU JAN 15 2009 AKZ161-162015- /X.UPG.PAFC.HW.A.0002.090116T1700Z-090117T0200Z/ /X.NEW.PAFC.HW.W.0004.090116T1500Z-090117T0600Z/ BRISTOL BAY- INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK... PILOT POINT 1011 PM AKST THU JAN 15 2009 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 9 PM AKST FRIDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 9 PM AKST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. EAST TO SOUTHEAST WINDS OF 40 TO 60 MPH WITH GUSTS AS HIGH AS 80 MPH ARE EXPECTED TO BEGIN FRIDAY MORNING. THESE WINDS WILL CONTINUE THROUGH THE AFTERNOON AND INTO THE EVENING. BY LATE EVENING THE WINDS WILL BECOME SOUTHERLY AND DECREASE. THE STRONGEST WINDS WILL BE ALONG THE ALEUTIAN RANGE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this high wind watch went out at Jan 15, 4:50 AM AKST, 11 hours 10 minutes earlier.
Area forecast discussion, Jan 15, 4:50 AM AKST, 11 hours 10 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
450 AM AKST THU JAN 15 2009
.ANALYSIS AND UPPER LEVELS...UPPER LEVEL LOW CENTERED ALONG 170W WITH
MULTIPLE LOWS CIRCULATING AROUND IT. ONE SUCH LOW IS CURRENTLY NEAR
BETHEL MOVING NORTH WITH A FRONT STRETCHING ACROSS THE NORTHERN GULF.
A SECONDARY LOW FURTHER SOUTH NEAR 52N 153W WILL BE THE NEXT PLAYER
LATER TODAY.
.MODEL DISCUSSION...ALL MODELS HAVE A GOOD HANDLE ON THE BIG
PICTURE...WITH THE GFS PREFERRED IN THE SHORT TERM DUE TO
CONSISTENCY. BY LATE IN THE WEEKEND...THE ECMWF MODEL HAS BEEN MORE
CONSISTENT AND THUS WE HAVE TRENDED TOWARD ITS SOLUTION OUT THROUGH
MID-WEEK.
.SHORT TERM FORECAST...A FRONTAL BOUNDARY MOVING THROUGH SOUTHCENTRAL
WILL CONTINUE ITS NORTHWARD TRACK WITH SLIGHTLY DECREASING WINDS IN
ITS WAKE. THE NEXT LOW CURRENTLY A COUPLE HUNDRED MILES SOUTH OF COLD
BAY WILL MOVE NORTH AROUND THE MAIN ANCHOR LOW AND GET ABSORBED INTO
A TROUGH AXIS EXTENDING FROM THAT ANCHOR LOW TOWARD THE BERING
STRAIT. A WEAK FRONT STRETCHING EAST FROM THIS LOW WILL MOVE THROUGH
THE GULF TIGHTENING THE GRADIENT ONCE MORE. WINDS WILL NOT BE AS
STRONG AS THIS MORNING...BUT STILL VERY GUSTY. BEHIND THIS TROUGH IN
THE EASTERN BERING...STRONG WINDS OFF THE ICE PACK IS HELPING TO FUEL
CONTINUED BLIZZARD CONDITIONS IN THE PRIBILOFS.
AS THE MAIN ANCHOR LOW SOUTH OF THE EASTERN ALEUTIANS BEGINS TO SHIFT
NORTH AND EAST...ONE FINAL...AND STRONG SFC LOW WILL DEVELOP LATE
TONIGHT. THIS LOW (BOMBING OUT AROUND 955 MB)...ACCOMPANIED BY A 140
KT JET WILL TAKE A PATH REMINISCENT OF ITS PREDECESSORS. THIS SPELLS
MORE OF THE SAME...NAMELY ANOTHER HIGH WIND EVENT ALONG TURNAGAIN ARM
AND HIGHER ELEVATIONS (POSSIBLY EXCEEDING 100 MPH...AGAIN) FRI
AFTERNOON WITH HEAVY RAINS FOR COASTAL LOCATIONS. FLOOD ADVISORIES
HAVE BEEN ISSUED CONCERNING BOTH RAIN AND MELTING SNOW FOR THE KENAI
PENINSULA.
ONCE THIS LOW LIFTS INTO NORTHERN ALASKA...COOLER AIR FILTERS INTO SW
ALASKA TURING ANY LEFT OVER RAIN BACK TO SNOW. A TROUGH
RE-ESTABLISHES ITSELF IN THE BERING KEEPING SW ALASKA COOL WHILE
MAINTAINING SOUTHERLY FLOW OVER SOUTHCENTRAL.
.LONG TERM FORECAST...THE BERING SEA TROUGH MOVES LITTLE THROUGH AT
LEAST MID-WEEK AS A RIDGE BUILDS OVER THE YUKON. STORM SYSTEMS LOOK
TO STAY OUT WEST WITH RELATIVELY QUIET WEATHER AND SEASONABLE
TEMPERATURES ACROSS SOUTHCENTRAL.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...BLIZZARD WARNING 195.
BLIZZARD WATCH 155.
HIGH WIND WARNING 101.
MARINE...STORM WARNING 120 125 130 132 138 150 351.
GALE WARNING 129 140 141 155 160 165 170 171 172 175 179 180
352 412 413 414.
HEAVY FREEZING SPRAY WARNING 179 412 414.
FIRE WEATHER...NONE.
JCAThe office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 3:58 PM AKST | Freezing Rain Advisory | AFC | 12 hr | |
| Jan 15, 4:00 PM AKST | Gale Warning | AFC | 12 hr | |
| Jan 15, 4:00 PM AKST | Small Craft Advisory | AFC | 48 hr | |
| Jan 15, 4:00 PM AKST | Storm Warning | AFC | 24 hr | |
| Jan 15, 10:11 PM AKST | High Wind Warning | AFC | 23 hr | |
| Jan 16, 4:00 AM AKST | Gale Warning | AFC | 60 hr | |
| Jan 16, 4:00 AM AKST | Gale Warning | AFC | 12 hr | |
| Jan 16, 4:00 AM AKST | Storm Warning | AFC | 12 hr |
Nearby
High Wind Watches in Alaska, 2009Every high wind watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.